Addiction: Substance Abuse Community
Off Actiq, changing to patch
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Off Actiq, changing to patch

Hey all. Talked to my doc today. Told him that the actiq was hurting my stomach. (may be true) He said he would go ahead and put me on patch, 75 mcg. I told him that I'd rather have a smaller one. 25 mcg. I think my taper will be much easier when I have a constant dose in my system, and I can't regulate it myself, like I can with actiq. I told him that my ultimate goal is to eliminate op's all together, he told me to have realistic goals. Unless my pain somehow goes away, I'll have to be on them for quite some time. What do you all think? Think I'll find it easier not to take more than prescribed with the patch? I just couldn't handle having 200 actiq's just sitting there waiting to be used. I THINK it will be easier this way. Anyone have any experience changing from lolipops to the patch? I'll just need a lot of support from all of you not to abuse the patches. I hope I can use them and still fit in here. You guys have helped me a lot.
Related Discussions
8 Comments Post a Comment
Blank
182493_tn?1348056515
YOu will always fit it here.. don't even think about it. not everyone is here is trying to get off their meds entirely. some are just trying to control them better. i wish i knew something about your meds so i could offer some help..i would think if they keep a stream of meds in your system you would be less likey to abuse them unless you are doing dangerous things with them.. but you don't seem like that kinda guy??
Blank
Avatar_n_tn
Can't help with the transition from one to the other, but as one who has been on the patch (100's) for several years, I can say, at least in my case, they do not last seventy-two hours.  The problem I have, and I have heard from others, is that when you roll over on them during the night, they become much more heated than would normally be the case, causing more rapid absorption of the medicine.  Just saying this in order for you to prepare for it when it happens.  After a while, you will figure out a way to work around this problem. I will be glad to share my experiences with you in whatever aspect I can.  Just ask.  One more thing......respect them.  There is no buzz or high, so you really don't "feel" them working, but they are!!  Hope this helps.
Blank
149087_tn?1258457420
I used to be on the patches but I was only on em for like 2 weeks. I thought it was quite a jump from the hydrocodone I was taking, but I tried it anyways. They didnt work too well for me though. I have cushings disease and I sweat alot, so therefore the patch wouldnt stay on me too well. I had to put it on then wrap an ace bandage around it, man was it uncomfortable. And on top of that, I didnt see much relief from it, I mean it didnt seem to control my pain too well for the two weeks that I was on it. Im not sure if it works better to wear the patch and have something for breakthrough too, or what, but it just wasnt effective for me, so here I am back on my norco 10/325's and avinza.

I had an epidural shot in my back Monday and I have had worse pain since that shot than I did before it. I know that I have gone way over my usual dosage of norco this week, and I know I am going to run out early this month. I have only had this happen to me like once before. I dont go through withdrawls like the sweating and stuff, but my question is....has anyone else ever had the epidural shot and has it made your pain worse? Im just looking for some input here. Thanks alot in advance...

Aurora
Blank
Avatar_f_tn
I had the epidural X3...it initially felt worse (pressure pain) but then felt better for a couple of days and then back to the pain I had before.  I don't have a lot of faith in them. My doctor asked if I wanted to try a course of 3 again (I think they only do 3/yr) and i refused!  
Blank
149087_tn?1258457420
Yes I agree. They told me that they spread them out to 3 a year. That was my second one. I dont remember the first one hurting as bad as this one, so I dont know what to think. I just know it hurts like hell, and I cant stand it therefore I take more meds trying to kill some of the pain. The pain is getting so bad at times that I can literally feel my blood pressure rising, because I start to panic and sweat really bad, then I go into a full blown panic/ anxiety attack. It just plain ol sucks no matter how you look at it. I called the doctors office to see what he thinks, but I didnt get a return call, so now I suppose I have to wait until Monday. Im in Iowa and we are literally having a blizzard, so there are many places not even open due to the weather. I dont know if I have ever seen it snow this much in such a short amount of time ever, and I have lived in Iowa all of my life. I have a drift right outside my door that is higher than my waist and I am 5'8 ish. I hate the snow, and I hate being stranded knowing we cant get out anywhere, that doesnt help the anxiety that I have been having. Thank god for the xanax they started me on, or I would probably be impossible to be around right now. It makes me really tired though which I hate because I dont like to sleep all the time.

My life sucks really bad right now, and I will shut up cuz I know Im just b*tching and ya'll prolly dont want to hear about it. Talk to ya later if I can get my mood under a little better control.

Everyone take care and hope you are doing better than I am right now.

Aurora
Blank
Avatar_f_tn
You know better than that...if ya need to ***** then *****...gotta get that stuff out in the open!!! We are here no matter what you need to do...tell us jokes, tell us everything sucks, tell us about progress...whatever it takes and we are not here to judge....Please don't belittle yourself...you are as important as anyone else here!
Blank
Avatar_n_tn
i used the patch for a month istarted on 50 and it worked  for couple weeks but like superglyd said the started to wear of in 2 days.but like also said you dont get high unless you abuse it and it does control pain good.after doc put me on 75 it only worked for day and a half the i went in to w/ds the last day and a half. after feeling the w/ds i just threw all the patchs in the woodburner and went through w/ds for 2 more days then bacjk to normal.but superglyd,ladysundown, and manof faith know more than me theyve used longer.my advise read all you can about it. it is strong stuff     the bowhunter
Blank
177003_tn?1266273955
They want to do the exact opposite with me. I have tapered from 100mcg to wearing a 25mcg plus a 12. Next taper, which will be soon I hope, will be just using the 25mcg. Next step just the 12 and then off BUT given the actiq to ease off the rest of the way. I think not using them will be better for me.

Take Care....LS
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
weaver71
Other
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia